MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of probe broke in cirrhotic liver post ablation.Patient was sent to surgery to remove fragments.No delay was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/9/2025.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was requested and the following was obtained: what was the insertion approach for the ablation procedure? percutaneous.Was a lateral force applied to the probe at any point during the procedure? no.Did the probe require extra force during insertion? no.Did the physician experience any resistance during insertion and/or use? yes, liver was very cirrhotic.Were there any probe complications/was the probe working normal during the ablation procedure? yes, but received error when attempting cauterization.When the probe was removed, was any angulation applied? no.When did they notice the tip was broken off post ablation? yes.When was the patient sent to surgery to remove the fragments after the broken probe tip was discovered? yes.Is call home data available? yes.Can the device be returned for analysis? yes.What is the patient¿s current status? fragments were removed and patient recovered from last conversation with physician.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/18/2026.Corrected data: d4 udi #.Investigation summary: call home did not reveal and issues or errors until the end of the case, when a probe temperature measurement error issues.This can usually indicate the user breaking the cannula to dispose.The returned device's cannula was broken off at the 9cm mark from the tip-the remainder (tip end) adjacent to the tip was not included.The potential cause of the broken cannula is unknown.Since the portion of the broken cannula containing the tip was not included with the return, a probe tip break cannot be verified.A search of nonconformities (ncs) was performed for lot ml22027420.There were no observed nonconformities for this lot.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/23/2026.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison 53704
3035526892
MDR Report Key23255375
Report Number3008769756-2025-00014
Device Sequence Number21395287
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public(01)00853719006418(17)251031(10)ML22027420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberPR20
Device Lot NumberML22027420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer01/09/2026
02/13/2026
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date01/23/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale